Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 65, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 4, 2002, 5:57 PM EDT for Georgetown County, South Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2002, 5:57 PM EDT (21:57 UTC)
- Expired
- Jul 4, 2002, 7:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS52 KILM 042157
SVRILM
SCC043-042300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
556 PM EDT THU JUL 4 2002
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 700 PM EDT
* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS JUST
NORTH OF OUTLAND...MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OUTLAND BY 610 PM
YAUHANNAH AT 645 PM
CARVERS BAY AT 700 PM
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
.END
$$
RAS
LAT...LON 3354 7904 3377 7934 3355 7945 3348 7955
3330 7969 3312 7926What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:30 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 4, 2:30 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT THU JUL 4 2002 ISOLATED CONVECTION ONGOING INTERIOR AREAS. EXPECT THIS ACTIVITY TO DIE AWAY DURING THE EVENING. MORE OF THE SAME TOMORROW WITH CONVECTION DEVELOPING ALONG MESOSCALE BOUNDARIES LEFT OVER FROM ONGOING CONVECTION. HIGHER POPS FRIDAY NIGHT INTO SATURDAY NIGHT IN ASSOCIATION WITH COLD FRONT SAGGING N TO S. MODELS BRING COLD FRONT INTO AREA LATE FRIDAY NIGHT/EARLY SATURDAY WITH DRIER AIR OOZING INTO THE AREA ON N/NE WIND LATER SATURDAY AND SATURDAY NIGHT. HIGH PRESSURE BUILDING SOUTH AND INTO AREA FOR SUNDAY AND MONDAY AND SO KEPT CONVECTION OUT OF FORECAST WITH INCREASING SUBSIDENCE. HUGH RIDGE IN WEST BUILDS EVEN FURTHER TUESDAY THROUGH THURSDAY AND THIS CAUSES HEIGHTS TO FALL ALONG EAST COAST. THIS SHOULD HELP BRING A SURFACE TROUGH INTO THE AREA LATE WEDNESDAY/EARLY THURSDAY. INCLUDED POPS IN THE FORECAST TUESDAY/WEDNESDAY WITH ONSHORE FLOW AND SLIGHTLY HIGHER POPS LATE WEDNESDAY/THURSDAY IN ASSOCIATION WITH SURFACE TROUGH. MARINE: LIGHT SW FLOW CONTINUES THROUGH THE FIRST PERIOD. STRENGTHENING TROF INLAND WILL EVENTUALLY BACK THE WINDS AROUND TO MORE OF A SE/E DIRECTION. ETA WANTS TO BRING WINDS AROUND FRIDAY MORNING...NGM AND AVN WAIT UNTIL THE BACKDOOR FRONT GETS MIXED INTO THE EQUATION SATURDAY AFTERNOON. LUCKILY SPEEDS WILL REMAIN VERY LIGHT REGARDLESS. WILL KEEP CURRENT CWF SPLIT FOR DIFFERING DIRECTIONS WITH THE FRONT...OTHERWISE FEW CHANGES FROM CURRENT FORECAST. FCSTID = 27 ILM 72 93 73 89 / 10 20 30 40 LBT 70 96 70 89 / 20 20 30 40 FLO 71 96 71 90 / 20 20 30 40 MYR 73 88 73 89 / 10 20 30 40 .ILM... NC...NONE. SC...NONE. DIGIORGI
In the hours before
Local storm report, Jul 4, 2:09 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
209 PM EDT THU JUL 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM MCCOLL SC .75 INCH HAIL
07/04/02 MARLBORO REPORTED BY SPOTTERS
0201 PM CLIO SC .75 INCH HAIL
07/04/02 MARLBORO REPORTED BY SPOTTERS
CHLocal storm report, Jul 4, 2:15 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON, NC
215 PM EDT THU JUL 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM MCCOLL SC .50 INCH HAIL
07/04/02 MARLBORO REPORTED BY SPOTTERS
DIGIORGILocal storm report, Jul 4, 2:21 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...FINAL CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON NC
221 PM EDT THU JUL 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM MCCOLL SC .50 INCH HAIL
07/04/02 MARLBORO REPORTED BY SPOTTERS
0201 PM CLIO SC .75 INCH HAIL
07/04/02 MARLBORO REPORTED BY FIRE DEPT
TRALocal storm report, Jul 4, 4:58 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT THU JUL 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 5 N HARTSVILLE SC WIND DAMAGE
07/04/02 DARLINGTON HORSE BARN COMPLETELY
DESTROYED BY THUNDERSTORM
WINDS. SHINGLES TORN OFF
ROOF...MANY TREES
TOPPLED...AND PORCH TORN
DOWN. DIME SIZE HAIL ALSO
OCCURRED.
TRALocal storm report, Jul 4, 5:47 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
547 PM EDT THU JUL 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0541 PM 2 NW HENRY SC 1.50 INCH HAIL
07/04/02 WILLIAMSBURG REPORTED BY LAW
ENFORCEMENT
RASThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:42 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 33 min |
| Jul 4, 3:47 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 43 min |
| Jul 4, 5:30 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 60 min |
| Jul 4, 6:22 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.